Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 90, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 17, 2009, 7:19 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 17, 2009, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3707 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 180019
TOROHX
TNC125-147-180045-
/O.NEW.KOHX.TO.W.0090.090618T0019Z-090618T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
719 PM CDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
NORTHWEST OF GUTHRIE...OR 9 MILES EAST OF OAK GROVE...MOVING SOUTH
AT 25 MPH.
* THE TORNADO WILL BE NEAR...
GUTHRIE BY 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3646 8702 3644 8710 3646 8711 3645 8716
3642 8715 3642 8717 3643 8718 3641 8720
3639 8729 3665 8738 3665 8712
TIME...MOT...LOC 0018Z 341DEG 22KT 3670 8727
$$
JLM1 follow-up statement
000
WWUS54 KOHX 180033
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
733 PM CDT WED JUN 17 2009
TNC125-147-180045-
/O.CON.KOHX.TO.W.0090.000000T0000Z-090618T0045Z/
MONTGOMERY TN-ROBERTSON TN-
733 PM CDT WED JUN 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WEST
CENTRAL ROBERTSON AND EASTERN MONTGOMERY COUNTIES...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GUTHRIE...OR 9
MILES NORTHEAST OF CLARKSVILLE...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3646 8702 3644 8710 3646 8711 3645 8716
3642 8715 3642 8717 3643 8718 3641 8720
3639 8729 3665 8738 3665 8712
TIME...MOT...LOC 0033Z 335DEG 21KT 3662 8721
$$
JLMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 17, 5:15 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 5:15 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CDT WED JUN 17 2009 .MESO UPDATE...DEEP CONVECTION HAS TAKEN OFF WITHIN THE LAST HOUR WITH A COUPLE OF WARNINGS ISSUED. STORMS ARE ERUPTING IN A VERY UNSTABLE AIR MASS ACROSS THE AREA WITH SUPPORT FROM WAVE AND WEAK SURFACE BOUNDARY OVER OHIO VALLEY AND OUTFLOW FROM UPSTREAM CONVECTION. FRUSTRATING LACK OF VERIFICATION AT THIS POINT FOR THE BIG STORM THAT HAS MOVED FROM HICKMAN COUNTY INTO WILLIAMSON...AND NOW MAURY. THIS STORM HAS HAD A VERY STRONG CORE WITH 70 DBZ OVER 20KFT AND 60 DBZ TO 30KFT. THE STORM EVOLUTION HAS BEEN JUST AS INDICATED BY THE EARLIER MESOSCALE DISCUSSION FROM SPC...A SINGLE STORM IN HICKMAN COUNTY SPLIT INTO 2 CELLS...WITH LARGE HAIL AND LOCALIZED STRONG WIND INDICATED BY RADAR. WE WILL CONTINUE TO SEE THIS SCATTERED STRONG TO SEVERE CONVECTION FOR AT LEAST THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD DIMINISH WITH SUNSET. && .PREV DISCUSSION... /ISSUED 350 PM CDT WED JUN 17 2009/ DISCUSSION... ISOLATED CONVECTION ONGOING ACROSS THE EASTERN TWO THIRDS OF THE MID STATE. MOISTURE FLUX DIVERGENT FIELDS APPEAR TO BE IN PLACE ACROSS MIDDLE TN AND IS THEREBY IMPEDING THE DEVELOPMENT THUS FAR. SHOWERS AND TSTMS ACROSS KY HOWEVER...WILL CONTINUE TO MOVE TO THE EAST SOUTHEAST AND MAY MOVE ACROSS OUR NORTHERN AND CENTRAL PLATEAU LATER THIS AFTERNOON. ADDITIONALLY...GIVEN THE LARGE DEGREE OF INSTABILITY IN PLACE...FURTHER DEVELOPMENT OF TSTM ACTIVITY IS EXPECTED. THUS...A SVR TSTM WATCH IS IN EFFECT FOR MUCH OF THE NORTHERN TWO THIRDS OF THE MID STATE THROUGH 02Z (00Z PLATEAU). FOR TONIGHT...WILL SCT TSTMS MOST AREAS WITH A FEW POSSIBLY SEVERE. OTW...UPPER RIDGE OVER LOUISIANA WILL BUILD SLOWLY TOWARD THE NE OVER THE NEXT FEW DAYS. AS MID LEVEL TEMPS INCREASE AND COMPRESSION OCCURS IN THE MID/UPPER LEVELS...CAP STRENGTHS WILL BE ON THE INCREASE. THUS...RAIN CHANCES WILL BE ON THE DOWNSWING. THE BIGGER WEATHER STORY OVER THE NEXT COUPLE OF DAYS WILL BE THE HEAT. WE WILL BE RATHER HUMID FROM THE SFC UP T0 800 MB OR SO. SO AFTERNOON MIXING WILL ONLY MIX DOWN HUMID AIR. AS THE 850 MB TEMPS APPROACH 21C-22C...AFTERNOON HIGH TEMPS WILL REACH INTO THE LOWER TO MID 90S. TO MAKE THE SITUATION WORSE...DEW POINTS WILL REMAIN IN THE 69-72 DEGREE RANGE DURING MAX HEATING. THIS EQUATES TO HEAT INDEX VALUES OF 100-104. AS FOR PRECIP CHANCES...ISOL AFTERNOON TSTMS WILL BE INCLUDED FOR THU AFTERNOON WITH SCT TSTMS PLATEAU. IN THE EXT FCST... UPPER RIDGING WILL RELAX AND RETREAT BACK TO THE SOUTHWEST. UPPER FLOW WILL BECOME MORE NORTHWESTERLY. SFC FEATURES LOOK RATHER WEAK SO WITH ONLY WEAK FORCING...NO REAL ORGANIZED SYSTEMS ARE INDICATED. BUT...GIVEN THE APPARENT DESTABILIZATION THAT OCCURS EACH AFTERNOON...THERE IS JUST ENOUGH MOISTURE AVAILABLE TO WARRANT ISOL AFTERNOON TSTMS FOR A LARGE PORTION OF THE EXTENDED. AS FOR TEMPS...BEST THERMAL RIDGING RETREATS WESTWARD ALONG WITH THE RIDGE BUT 850 MB TEMPS HOLD IN THE 18-20C RANGE AND HEIGHTS REMAIN ELEVATED. THIS ALL EQUATES TO TEMPERATURES ABOUT 5 DEGREES ABOVE NORMAL. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 17, 5:27 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT WED JUN 17 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT YET ANOTHER THUNDERSTORM COMPLEX COULD POSSIBLY MOVE SOUTHEAST INTO MIDDLE TENNESSEE TODAY. IF SO...A FEW STORMS WILL PRODUCE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Local storm report, Jun 17, 5:22 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 N COLUMBIA 35.65N 87.05W
06/17/2009 E1.00 INCH MAURY TN TRAINED SPOTTER
&&
SHERRONLocal storm report, Jun 17, 6:01 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 N COLUMBIA 35.65N 87.05W
06/17/2009 E1.00 INCH MAURY TN TRAINED SPOTTER
0555 PM HAIL WHITE HOUSE 36.46N 86.67W
06/17/2009 E0.75 INCH ROBERTSON TN NWS EMPLOYEE
&&
SHERRONLocal storm report, Jun 17, 6:11 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 5 NW LEWISBURG 35.50N 86.85W
06/17/2009 E0.75 INCH MARSHALL TN PUBLIC
PENNY SIZE HAIL REPORTED NEAR THE INTERSECTION OF
PARADISE DRIVE AND HIGHWAY 50.
&&
JLMLocal storm report, Jun 17, 7:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 6 SW SPRINGFIELD 36.44N 86.96W
06/17/2009 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
HAIL SIZE OF QUARTERS AT COOPERTOWN
&&
SHERRONLocal storm report, Jun 17, 7:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FUNNEL CLOUD 6 SW SPRINGFIELD 36.44N 86.96W
06/17/2009 ROBERTSON TN TRAINED SPOTTER
AT COOPERTOWN
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:12 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 33 min |
| Jun 17, 7:46 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 29 min |
| Jun 17, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 36 min |
| Jun 17, 8:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Williamson | 28 min |
| Jun 17, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 12 min |
| Jun 17, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Jun 17, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 32 min |
| Jun 18, 12:00 AM CDT | Areal Flood Advisory | OHX | Stewart | 3 hr |
| Jun 18, 12:01 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 29 min |
| Jun 18, 12:15 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 30 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.